Ibuprofen is a pain relief medicine that can be taken in tablets or capsules or rubbed into your skin as a gel or spray.
It’s a popular everyday pain relief medicine that’s the active ingredient in many popular brands including Nurofen, Ibuleve, and Flarin.
It helps to ease your pain and works as an anti-inflammatory, helping to ease pain caused by minor injuries or arthritis.
Many people use ibuprofen to soothe everyday aches and pains such as headaches, migraines, toothache, back pain, and period pain.
If you’re looking for pain relief that will get to work fast, ibuprofen is a great choice.
Ibuprofen is used to ease pain but is also part of a group of drugs called NSAIDs, or non-steroidal anti-inflammatory drugs.
This means that ibuprofen is a great choice for easing everyday aches and pains like headaches, migraines, and toothache, but it also has anti-inflammatory properties.
This means it’s the perfect remedy for pain and inflammation caused by arthritis, or sprains or strains, easing your pain and helping to bring down swelling.
It can also help to bring down high temperatures or fevers, making it perfect for those suffering with symptoms of cold and flu.
You can usually get ibuprofen tablets in 200mg or 400mg doses, or ibuprofen gels with 5% or 10% of the active ingredient in the gel’s formula.
Paracetamol and ibuprofen are both popular painkillers and they work in slightly different ways.
The real difference is that ibuprofen is classed as an NSAID (non-steroidal anti-inflammatory drug), which means that it works to relieve inflammation as well as ease pain.
Meanwhile, paracetamol can help to reduce a fever if you’re suffering from a cold or the flu.
You should take whichever medication will work best to ease your symptoms or ask your pharmacist if you’re not sure which to go for.
Of course, you can often take paracetamol and ibuprofen at the same time if you want to double up on your pain relief.
For more information about whether or not this would be right for you, click the link below or speak to your pharmacist.
Ibuprofen and paracetamol is a pretty popular combination for those that find that a single dose of pain relief doesn’t quite make a difference and are looking for something a little more effective.
As long as you are over 16, read the patient information leaflets in both of these over-the-counter painkillers carefully, and make sure that you don’t take more than the recommended dose of either remedy, you can take these two medicines together without worrying.
Like all medications, ibuprofen can have side effects, although not everyone will experience them.
Some of the most common side effects of ibuprofen are:
For a full list of side effects of any medication, please read the patient information leaflet included with your medicine thoroughly.
Click below for an example of a patient information leaflet included with 200mg ibuprofen tablets, so you can see for yourself.
When you take ibuprofen tablets, capsules, or other oral medicines, your ibuprofen will usually start to work within 20 – 30 minutes.
If you’re applying ibuprofen gel to your skin, it should get to work within 1 – 2 days.
The usual adult dosage of ibuprofen is 200 – 400mg up to four times a day, taking no more than 1600mg of ibuprofen within any 24-hour period.
Most ibuprofen tablets or capsules come in doses of 200mg or 400mg per tablet, but every product is different.
Make sure you read the patient information leaflet of your own medicine carefully and follow either the dosage suggested in this leaflet or the dosage suggested for you by your doctor or pharmacist.
Do not take more than the patient information leaflet or a medical professional would advise for you.
© 2021 Chemist4U. Established 2001, Innox Trading Ltd, 35-37 Greenhey Place, East Gillibrands, Skelmersdale, WN8 9SA. For complaints or support, call or email Customer Services (Mo-Fr 08:30 - 19:00) on Contact Us
Chemist4U is a registered and regulated UK pharmacy with the GPhC (Registered Premises 1103628) and MHRARegistered in England No. 07262043 | VAT Registration No. 140138454